Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 7, 2007, 2:57 PM CST for 39 counties in Alabama. It took effect at Nov 8, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2007, 2:57 PM CST (20:57 UTC)
- In effect from
- Nov 8, 2007, 12:00 PM CST
- Expired
- Nov 8, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 072057 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST WED NOV 7 2007 ...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH THURSDAY... ALZ011>015-017>050-080015- /O.UPG.KBMX.FW.A.0009.071108T1800Z-071109T0000Z/ /O.NEW.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/ /O.CON.KBMX.FW.W.0019.000000T0000Z-071108T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 257 PM CST WED NOV 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 NOON TO 6 PM CST THURSDAY. IN ADDITION...THE RED FLAG WARNING TODAY REMAINS IN EFFECT UNTIL 6 PM CST. A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. THIS WILL RESULT IN A HIGH FIRE DANGER FOR THE REMAINDER OF THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 25 PERCENT RANGE. OUTDOOR BURNING IS STRONGLY DISCOURAGED A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
3 follow-up statements
000 WWUS84 KBMX 080021 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 621 PM CST WED NOV 7 2007 ...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH THURSDAY... ALZ011>015-017>050-081030- /O.EXP.KBMX.FW.W.0019.000000T0000Z-071108T0000Z/ /O.CON.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 621 PM CST WED NOV 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY. A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. THIS WILL RESULT IN A HIGH FIRE DANGER FOR THE REMAINDER OF THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 25 PERCENT RANGE. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 080024 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 PM CST WED NOV 7 2007 ...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH THURSDAY... ALZ011>015-017>050-081030- /O.CON.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 624 PM CST WED NOV 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY AFTERNOON. A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO 25 PERCENT RANGE ON THURSDAY AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 080946 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 AM CST THU NOV 8 2007 ...VERY DRY CONDITIONS AGAIN THIS AFTERNOON ACROSS CENTRAL ALABAMA... ALZ011>015-017>050-090000- /O.CON.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 346 AM CST THU NOV 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO 25 PERCENT RANGE ON THURSDAY AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 12/SIRMON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 7, 12:25 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 7, 12:25 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1225 PM CST WED NOV 7 2007 .SHORT TERM...TODAY THROUGH TOMORROW. AFTER A CHILLY START TEMPERATURES ARE RAPIDLY WARMING THIS MORNING AND WILL END UP IN THE UPPER 50S NORTH AND LOW 60S SOUTH. FOR WEDNESDAY NIGHT/THURSDAY MORNING...ANOTHER COLD NIGHT WILL BE THE MAIN STORY. THIS TIME LOOK FOR MOST OF CENTRAL ALABAMA TO BE AT OR BELOW 32 DEGREES. THERE MAY BE A FEW LOCALES THAT REMAIN JUST ABOVE FREEZING IN THE SOUTHERN PORTIONS OF THE AREA...BUT FOR THE MOST PART THIS LOOKS TO BE AN AREA WIDE FREEZE POSSIBILITY. WITH A CURRENT FREEZE WARNING IN PLACE FOR THE NORTH...CONSENSUS SAYS TO HOLD OFF ISSUING A FREEZE WATCH/WARNING FOR NOW AND DEFER TO DAY SHIFT. 16/JRA .LONG TERM...FRIDAY THROUGH TUESDAY. GFS NOW INDICATING A LITTLE LOW LEVEL MOISTURE WITH THE WEAK SURFACE BOUNDARY ON FRIDAY BUT IS THE OUTLIER SO WILL KEEP A DRY FORECAST. PRECIPITABLE WATER REMAINS UNDER THREE QUARTERS OF AN INCH MAKING IT HARD TO SQUEEZE OUT ANY PRECIPITATION. TEMPERATURES AND DEW POINTS WILL TREND WARMER FRIDAY THROUGH THE WEEKEND WITH HIGHS BACK TO NEAR 70 DEGREES BY SUNDAY. AS A RESULT...THERE WILL BE NO ADDITIONAL FIRE WEATHER CONCERNS. MONDAY EVENING INTO TUESDAY...THE FORECAST GETS A BIT MORE TRICKY. FOR SEVERAL RUNS NOW...GUIDANCE HAS BEEN INDICATING A CLOSED LOW TRACKING ACROSS THE MISSISSIPPI RIVER VALLEY. TIMING IS STILL A BIT OF A QUESTION...BUT IT LOOKS LIKE THIS FEATURE SHOULD BEGIN TO IMPACT OUR AREA LATE MONDAY INTO TUESDAY. UPPER LEVEL DYNAMICS LOOK UNIMPRESSIVE AT THIS TIME BUT THERE IS A FAVORABLE LOW LEVEL JET AND THE 500 MB TROUGH STARTS TO TILT NEUTRAL TO SLIGHTLY NEGATIVE AS IT APPROACHES ALABAMA. WILL ADD STRONG STORM WORDING TO THE HAZARDOUS WEATHER OUTLOOK. STRONG SOUTHERLY FLOW SOUTHERLY FLOW BEGINNING ON MONDAY AHEAD OF THE SYSTEM WILL ENSURE PLENTY OF MOISTURE IS IN PLACE. IN FACT WE MAY EVEN NEED A LAKE WIND ADVISORY ON MONDAY BASED ON GUIDANCE WINDS. EXACT IMPACT OF THIS SYSTEM ON CENTRAL ALABAMA WILL BE LARGELY DICTATED BY THE TRACK OF THE UPPER LEVEL LOW. ECMWF HAS A TRACK MUCH FARTHER SOUTH AND WOULD LIKELY RESULT IN ONLY A STEADY LIGHT TO MODERATE RAIN FOR OUR AREA...WHILE THE GFSS TRACK ACROSS NORTHERN ALABAMA WOULD PLACE OUR AREA IN THE CONVECTIVE WARM SECTOR. LUCKILY WE STILL HAVE PLENTY OF TIME TO IRON OUT THE DETAILS. 12/SIRMON && .AVIATION...18Z AVIATION DISCUSSION. CLEAR SKIES WILL CONTINUE THROUGH THE NEXT 24 HOURS...WITH WINDS LOW ENOUGH TO NOT TO BE AN ISSUE. /61/ && .FIRE WEATHER... A VERY DRY AND COOL AIRMASS IS IN PLACE ACROSS THE AREA. AS THE AFTERNOON APPROACHES LOOK FOR THE AIRMASS TO MIX OUT AND DROP HUMIDITY VALUES INTO THE LOWER TO MID 20S FOR AT LEAST 4 HOURS ACROSS PORTIONS OF CENTRAL ALABAMA. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON. CONDITIONS WILL BE SIMILAR ON THURSDAY AS WELL...SO ISSUED A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES... AL... RED FLAG WARNING IN EFFECT ALL ZONES TODAY NOON THROUGH 6 PM. FIRE WEATHER WATCH IN EFFECT ALL ZONES THURSDAY NOON THROUGH 6 PM. FREEZE WARNING IN EFFECT ALL ZONES 10 PM TONIGHT TO 8 AM THURSDAY. &&
Hazardous weather outlook, Nov 7, 1:31 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 131 PM CST WED NOV 7 2007 ALZ011>015-017>050-081900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 131 PM CST WED NOV 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH FIRE DANGER THIS AFTERNOON UNTIL 6 PM ACROSS ALL OF CENTRAL ALABAMA. A VERY DRY AIRMASS WILL CAUSE RELATIVE HUMIDITY VALUES TO FALL BELOW 25 PERCENT FOR 3 TO 4 HOURS. OUTDOOR BURNING SHOULD BE AVOIDED. A FREEZE WARNING HAS BEEN ISSUED FOR 10 PM TONIGHT TO 8 AM THURSDAY MORNING. TEMPERATURES LATE TONIGHT INTO THURSDAY MORNING WILL BOTTOM OUT IN THE 28 TO 32 DEGREE RANGE...WITH THE COLDEST TEMPERATURES ALONG AND NORTH OF INTERSTATE 20. SOME OF THE USUALLY COLDER LOCATIONS WILL LIKELY DROP INTO THE MID 20S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A HIGH FIRE DANGER AGAIN THURSDAY AFTERNOON ACROSS ALL OF CENTRAL ALABAMA...AS A VERY DRY AIRMASS REMAINS IN PLACE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NEXT TUESDAY. THE MAIN THREATS AT THIS TIME APPEAR TO BE HAIL AND GUSTY WINDS. THERE ARE STILL SOME UNCERTAINTIES WITH THE TIMING...LOCATION...AND STRENGTH OF THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:29 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Nov 7, 3:29 AM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
| Nov 7, 8:45 AM CST | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.